Another Mammogram

And here I thought I would have to get a mammogram in a year. Instead, I received a letter from the imaging center reminding me to book one. Soon.

So…this Wednesday I go in for both a mammogram and ultrasound. I told the staff that the family doctor had marked “mammogram” and not ultrasound, but she said the clinic automatically does an ultrasound as well. Ordered by doctor or not.

I have my prescription for Tylenol 4 so will take one prior to the visit. Those ultrasounds hurt so much! They are far worse than the mammogram. Tylenol 4 works to lessen all the pain, and I am grateful that my family doctor prescribed it.

Still losing hair from the Armidex, but I still have lots, so by no means am I balding, at least not yet.

I have had no issues with the Fosamax so far. I found out that the body can only absorb up to 500 mg of calcium at a time, so I take one calcium pill along with vitamin D at lunch, then the other calcium pill about two hours later, midafternoon.

And the Oncologist Says….

Yay! I don’t need to go back to the oncologist for six months, so that will be in December, 2016. She was pleased when I told her that I had only noticed one side effect from the Arimidex – hair loss – and that I was hoping that would lessen over time. She said she liked my attitude 🙂

So…the hair loss continues, but I hope it will stop eventually.

No mammogram either, until January I believe.

So I plan to enjoy the summer and cross stitch a lot. I have many projects that I alternate, so I don’t get bored. And get on that treadmill too!

Still miss Kitty, but we won’t get another pet. We are nearing retirement age and do not want the extra responsibility now.

Arimidex

Well, after this time on Arimidex, I have discovered that I have one – just one – noticeable side effect. That is hair loss. Oh my! This after losing all my hair during chemo. It has grown back nicely and now this! The hair is coming out by the handful when I shampoo my hair or comb it.
At the oncologist appointment today, I told her this, and she wants to see me again in two months. We will wait to find out if the hair loss subsides.
Additionally, she wants me to see the family doctor about a prescription for a bisphosphonate. She said that my bone density test shows that I am indeed losing bone mass….I have a 20 per cent risk of breaking a bone if I fall, compared to the general population. I am nearly 63 years old. I have been on Synthroid for many years. It can also cause bone thinning….So while I do not like the possible side effects of the bisphosphonate, there is no alternative. There is one of the four different medicines that is not likely to be as damaging, so that is the one I will talk to my doctor about to see if it will work for me as it should…

My family was very poor when I was growing up, and we rarely had any milk in the house, let alone other dairy products, or even a plentiful supply of food in general. I think that the poor diet in childhood may also contribute to the osteoporosis/bone loss problem.